MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 32; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 32; IN-VITRO DIAGNOSTICS
Catalog Number 6844508
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected potassium (k+) results were obtained when processing biorad multiqual qc lot 56690 after the calibration of two vitros k+ slide lots using the same set of calibrator fluids.Vitros chemistry products k+ slides, lot 4102-1111-5623 calibration curve 4365 vitros k+ result >14 mmol/l versus biorad peer mean 2.64 mmol/l vitros chemistry products k+ slides, lot 4102-1089-3607 calibration curve 4362 vitros k+ results >14, >14, >14, >14, and >14 mmol/l versus biorad peer mean 2.64 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected vitros k+ results were obtained from a quality control fluid and were not reported from the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation concludes that higher than expected potassium (k+) results were obtained when processing biorad multiqual qc lot 56690 after the calibration of two vitros k+ slide lots using the same set of calibrator fluids.The likely cause of the higher than expected vitros k+ results is an unknown issue with a single set of vitros calibrator kit 32 lot 3222 fluids used for calibrating the two vitros k+ slide lots resulting in suboptimal calibrations.A recalibration of vitros k+ slide lots 4102-1111-5623 and lot 4102-1089-3607 was performed using a fresh set of vitros calibrator kit 32 fluids and acceptable quality control results were obtained.It was concluded that the unacceptable biorad quality control results were isolated to the suboptimal calibrations generated from one set of vitros calibrator kit 32.Continual tracking and trending of complaints has not identified any signals that would point to potential systemic issues with vitros chemistry products k+ slides, lot 4102-1089-3607, lot 4102-1111-5623, or vitros chemistry products calibrator kit 32, lot 3222.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 32
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18249388
Report Number0001319808-2023-00018
Device Sequence Number17813866
Product Code JIX
UDI-Device Identifier10758750032105
UDI-Public10758750032105
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2024
Device Catalogue Number6844508
Device Lot Number3222
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Initial Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown